Alert archive / Indiana / Small Craft Advisories in 2016

Small Craft Advisory 7, NWS Northern Indiana

January 29, 2016

NWS Northern Indiana issued this small craft advisory at Jan 29, 2016, 10:32 AM EST. It took effect at Jan 29, 2016, 10:00 PM EST. It was in force for 12 hr.

The area

The counties it named.

The facts

Issued
Jan 29, 2016, 10:32 AM EST (15:32 UTC)
In effect from
Jan 29, 2016, 10:00 PM EST
Expired
Jan 30, 2016, 10:00 AM EST
In force
12 hr
Issued by
NWS Northern Indiana

The text

As transmitted.

881 
WHUS73 KIWX 291532
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1032 AM EST FRI JAN 29 2016

LMZ043-046-292345-
/O.NEW.KIWX.SC.Y.0007.160130T0300Z-160130T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1032 AM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY IN EFFECT FROM 10 PM THIS EVENING TO
10 AM EST SATURDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
SMALL CRAFT ADVISORY...WHICH IS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SATURDAY. 

* WINDS: BECOMING SOUTH THIS AFTERNOON AND INCREASING TO 15 TO 25
  KNOTS LATE THIS EVENING. GUSTS TO 30 KNOTS OVERNIGHT.

* WAVES: BUILDING TO 3 TO 5 FEET THIS EVENING...THEN SUBSIDING TO
  2 TO 4 FEET SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
4 follow-up statements
612 
WHUS73 KIWX 292104
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 PM EST FRI JAN 29 2016

LMZ043-046-300515-
/O.CON.KIWX.SC.Y.0007.160130T0300Z-160130T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
404 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT FROM 10 PM THIS EVENING
TO 10 AM EST SATURDAY. 

* WINDS: SOUTH 10 TO 15 KNOTS INCREASING TO 15 TO 25 KNOTS LATE
  THIS EVENING. GUSTS TO 30 KNOTS OVERNIGHT.

* WAVES: BUILDING TO 3 TO 5 FEET THIS EVENING...THEN SUBSIDING 
  TO 2 TO 4 FEET SATURDAY MORNING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
870 
WHUS73 KIWX 300327
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1027 PM EST FRI JAN 29 2016

LMZ043-046-301130-
/O.CON.KIWX.SC.Y.0007.000000T0000Z-160130T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1027 PM EST FRI JAN 29 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST
SATURDAY. 

* WINDS: SOUTH 15 TO 25 KNOTS. GUSTS TO 30 KNOTS. WINDS BECOMING
  SOUTHWEST AND DIMINISHING TO 10 TO 20 KNOTS SATURDAY MORNING.

* WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET SATURDAY MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
675 
WHUS73 KIWX 300929
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
429 AM EST SAT JAN 30 2016

LMZ043-046-301500-
/O.CON.KIWX.SC.Y.0007.000000T0000Z-160130T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
429 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING...

A SMALL CRAFT ADVISORY REMAINS IN EFFECT UNTIL 10 AM EST THIS
MORNING. 

* WINDS: SOUTHWEST 10 TO 20 KNOTS. 

* WAVES: 3 TO 5 FEET...SUBSIDING TO 2 TO 4 FEET THIS MORNING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A SMALL CRAFT ADVISORY MEANS THAT SUSTAINED WINDS OR FREQUENT
GUSTS OF 22 TO 33 KNOTS ARE LIKELY...AND/OR WAVES GREATER THAN
4 FEET ARE EXPECTED. INEXPERIENCED MARINERS...ESPECIALLY THOSE
OPERATING SMALLER VESSELS SHOULD AVOID NAVIGATING IN THESE
CONDITIONS.

&&

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE
080 
WHUS73 KIWX 301505
MWWIWX

URGENT - MARINE WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
1005 AM EST SAT JAN 30 2016

LMZ043-046-301615-
/O.EXP.KIWX.SC.Y.0007.000000T0000Z-160130T1500Z/
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
1005 AM EST SAT JAN 30 2016

...SMALL CRAFT ADVISORY HAS EXPIRED...

WINDS AND WAVES WILL CONTINUE TO SUBSIDE THROUGH THE AFTERNOON.
THEREFORE...THE SMALL CRAFT ADVISORY HAS BEEN ALLOWED TO EXPIRE.

$$


STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR
UPDATES...OR CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

What forecasters said that day

The local office's own words before this small craft advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this small craft advisory went out at Jan 29, 6:20 AM EST, 4 hours 12 minutes earlier.

Area forecast discussion, Jan 29, 6:20 AM EST, 4 hours 12 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
620 AM EST FRI JAN 29 2016

.SYNOPSIS...
ISSUED AT 235 AM EST FRI JAN 29 2016

SCATTERED LAKE EFFECT SNOW SHOWERS WILL GRADUALLY DIMINISH THIS MORNING AS
HIGH PRESSURE OVER THE MISSISSIPPI VALLEY MOVES EAST INTO OUR AREA. IT WILL
BE COLDER TODAY THAN YESTERDAY WITH HIGHS RANGING FROM UPPER 20S OVER SOUTHERN
MICHIGAN AND FAR NORTHWEST OHIO TO THE MID 30S OVER CENTRAL INDIANA. A
COLD FRONT WILL MOVE EAST FROM THE PLAINS THIS EVENING TO WISCONSIN AND
ILLINOIS BY SATURDAY MORNING. LIMITED MOISTURE AHEAD OF THIS SYSTEM SHOULD
ALLOW FOR DRY CONDITIONS ACROSS OUR AREA OVERNIGHT. INCREASING SOUTHERLY
WINDS WILL LIMIT TEMPERATURE FALLS WITH LOWS EXPECTED TO RANGE FROM THE MID 20S
OVER SOUTHERN MICHIGAN TO THE LOWER 30S OVER WEST CENTRAL INDIANA.

&&

.UPDATE...
ISSUED AT 608 AM EST FRI JAN 29 2016

LOWERING INVERSION AND DRY AIR ADVECTING INTO THE AREA APPEAR TO
BE TAKING A TOLL ON LAKE EFFECT SNOW SHOWER ACTIVITY. WILL UPDATE
THE WX GRIDS TO DOWNGRADE CHC SNOW SHOWERS TO CHC FLURRIES THIS
MORNING.

&&

.SHORT TERM...(TODAY AND TONIGHT)
ISSUED AT 235 AM EST FRI JAN 29 2016

WK LAKE INDUCED INSTABILITY AND CYCLONIC NW FLOW ACROSS LAKE
MICHIGAN RESULTING IN SCT LIGHT LAKE EFFECT SNOW SHOWERS ACROSS NRN
PORTION OF THE CWA EARLY THIS MORNING. COLD POOL MOVG OFF TO THE
EAST WITH A LOWERING INVERSION IN ITS WAKE WILL RESULT IN A
DIMINISHING TREND TO THE LAKE EFFECT OVER THE NEXT 6HRS BUT THINK IT
WILL PERSIST PAST 12Z SO HAVE EXTENDED MENTION INTO THE MORNING
PORTION OF THE FCST.

OTRWS, POST-FRONTAL STRATO CU DECK COVERING ALL OF THE CWA WITH THE
EXCEPTION OF FAR NW OH WHERE A WHOLE HAS OPENED UP. WRN EDGE OF THE
STRATO CU EXTENDED FROM SE WI INTO WRN IL. CLOUD COVER SHOULD GRDLY DECREASE
AS SFC RIDGE OVER THE MS VALLEY MOVES EAST ACROSS OUR AREA TODAY.
DECENT LOW LEVEL CAA ATTM SHOULD RESULT IN TEMPS DROPPING INTO THE L-M20S BY
DAYBREAK AND WITH CLOUD COVER PERSISTING AT LEAST THROUGH THE
MORNING AND WINDS/MIXING DIMINISHING AS THE RIDGE MOVES OVERHEAD...
NOT EXPECTING MUCH OF A DIURNAL RISE TODAY... WITH HIGHS FCST TO
RANGE FROM THE U20S NE TO THE M30S SW.

SHRTWV OVER MT/WY ATTM EXPECTED TO MOVE RAPIDLY E-SE TO THE WRN
GRTLKS/OH VALLEY BY 12Z SATURDAY. LIMITED MOISTURE AHEAD OF THIS
SYSTEM SO EXPECT DRY CONDITIONS IN OUR AREA OVERNIGHT. INCRSG SWLY
FLOW AND WAA SHOULD LIMIT DIURNAL TEMPERATURE FALLS TO JUST A FEW
DEGREES WITH EVE LOWS FOLLOWED BY RISING TEMPERATURES OVERNIGHT.

&&

.LONG TERM...(SATURDAY THROUGH THURSDAY)
ISSUED AT 440 AM EST FRI JAN 29 2016

AN UPPER LEVEL TROF WILL EJECT TWO SYSTEMS INTO THE MIDWEST THIS
PERIOD. AT THE ONSET...THE AIRMASS IN PLACE AHEAD OF THE FIRST
SYSTEM WILL INITIALLY BE SEASONALLY MILD WITH TEMPERATURES CLOSE TO
20 DEGREES ABOVE NORMAL SUNDAY.  KEPT THE PRECIPITATION JUST RAIN
UNTIL LATE SUNDAY NIGHT UNTIL SOME COLDER AIR SPREADS BACK OVER THE
AREA CAUSING AT LEAST A RAIN AND SNOW MIX OVER NORTHERN AREAS. KEPT
LOWS ABOVE FREEZING SUNDAY NIGHT...SO DO NOT ANTICIPATE MUCH IN THE
WAY OF WEATHER IMPACTS.

THE SECOND SYSTEM WILL BE MUCH STRONGER WITH VERY COLD AIR SET TO
SWEEP ACROSS THE AREA ONCE THE SURFACE LOW PASSES TO THE NORTH LATE
TUESDAY AND TUESDAY NIGHT. STILL SOME CONCERN FOR A BRIEF SNOW/SLEET
AND FREEZING RAIN MIX EARLY TUESDAY BEFORE THE PRECIPITATION CHANGES
TO ALL RAIN DURING THE DAY. CONTINUED TO LEAVE OUT THE MENTION OF
SLEET AND FREEZING RAIN GIVEN THE UNCERTAINTY AND BRIEF EXPECTED
DURATION. VERY STRONG WINDS ALOFT TUESDAY MAY CAUSE GUSTY WINDS WITH
ANY SHOWERS THAT FORM. MUCH COLDER AIR WILL SPREAD ACROSS THE AREA
TUESDAY NIGHT...WITH A POSSIBLE FLASH/FREEZE SITUATION AS
TEMPERATURES PLUNGE BELOW FREEZING BEHIND A COLD FRONT. THE GFS AND
ECMWF ARE SIMILAR WITH THE TRACK OF THE SURFACE LOW...BUT THE GFS IS
MUCH DEEPER. THE GFS ENSEMBLES FOR THE MOST PART SUPPORT THE
OPERATIONAL RUN WITH THE STRENGTH OF THE SYSTEM... BUT STILL SHOW A
WIDE RANGE OF SURFACE LOW TRACKS.

&&

.AVIATION...(FOR THE 12Z TAFS THROUGH 12Z SATURDAY MORNING)
ISSUED AT 608 AM EST FRI JAN 29 2016

LAKE EFFECT SNOW SHOWER ACTIVITY WANING AND SHOULD HAVE LITTLE OR
NO IMPACT THE REST OF THE MORNING. LOW CLOUD DECK IN THE
2500-3500FT RANGE SHOULD LINGER UNTIL ABOUT MIDDAY WHEN RIDGE
PASSES. GRADIENT WILL INCREASE LATER TODAY AND THROUGH THE NIGHT
AS RIDGE MOVES EAST AND A CDFNT APPROACHES FROM THE WEST. LLJ FCST
TO RAMP UP TO 50-55KT AHEAD OF THE FRONT RESULTING IN A LLWS
THREAT LATE TONIGHT. LITTLE MOISTURE AVAILABLE AHEAD OF THE FRONT
BUT SOME MVFR CIGS ARE EXPECTED TO MOVE IN AS IT APPROACHES TOWARD
MORNING SATURDAY.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...NONE.
MI...NONE.
OH...NONE.
LM...SMALL CRAFT ADVISORY UNTIL 10 AM EST THIS MORNING FOR LMZ043-046.

&&

UPDATE...JT
SYNOPSIS...JT
SHORT TERM...JT
LONG TERM...SKIPPER
AVIATION...JT

VISIT US AT WWW.WEATHER.GOV/IWX (ALL LOWER CASE)

FOLLOW US ON FACEBOOK...TWITTER...AND YOUTUBE AT:
WWW.FACEBOOK.COM/NWSNORTHERNINDIANA
WWW.TWITTER.COM/NWSIWX
WWW.YOUTUBE.COM/NWSNORTHERNINDIANA
Hazardous weather outlook, Jan 29, 5:27 AM EST, 5 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
527 AM EST FRI JAN 29 2016

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-301030-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
527 AM EST FRI JAN 29 2016 /427 AM CST FRI JAN 29 2016/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
NORTHERN INDIANA AND SOUTHWEST LOWER MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

A WINTRY MIX IS POSSIBLE LATE SUNDAY NIGHT AND AGAIN MONDAY
NIGHT.

STRONG WINDS ARE POSSIBLE TUESDAY AND TUESDAY NIGHT.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-301030-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
527 AM EST FRI JAN 29 2016

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT THIS MORNING AND WILL LIKELY
BE NEEDED AGAIN TONIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

HAZARDOUS CONDITIONS FOR SMALL CRAFT ARE POSSIBLE SATURDAY AND SUNDAY
NIGHT. GALES ARE POSSIBLE TUESDAY AND WEDNESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

Nearby

Small Craft Advisories in Indiana, 2016Every small craft advisory in 2016

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.